Alert archive / North Carolina / Beach Hazards Statements in 2014

Beach Hazards Statement 1, NWS Newport/Morehead City, NC

April 29, 2014

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 29, 2014, 3:22 PM EDT. It took effect at Apr 30, 2014, 8:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2014, 3:22 PM EDT (19:22 UTC)
In effect from
Apr 30, 2014, 8:00 AM EDT
Expired
Apr 30, 2014, 4:23 PM EDT
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WHUS42 KMHX 291922
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT TUE APR 29 2014

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS STARTING
WEDNESDAY MORNING...

.A HIGH RISK OF RIP CURRENTS WILL BE THE MAIN THREAT NORTH OF
CAPE HATTERAS FOR WEDNESDAY. NORTHEASTERLY SWELLS WITH BREAKING
WAVES OF 4 TO 5 FEET EVERY 11 SECONDS COMBINED WITH STRONG
NORTHEASTERLY WIND WILL RESULT IN MORE FREQUENT RIP CURRENTS.

NCZ103-300730-
/O.NEW.KMHX.BH.S.0001.140430T1200Z-140501T0000Z/
OUTER BANKS DARE-
322 PM EDT TUE APR 29 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENT NORTH OF CAPE HATTERAS

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 2:30 PM WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
3 follow-up statements
624 
WHUS42 KMHX 300806
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 AM EDT WED APR 30 2014

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY...

.A HIGH RISK OF RIP CURRENTS IS FORECAST NORTH OF CAPE HATTERAS
TODAY. NORTHEASTERLY SWELLS WITH BREAKING WAVES OF 4 TO 5 FEET
WILL RESULT IN MORE FREQUENT RIP CURRENTS.

NCZ103-302100-
/O.CON.KMHX.BH.S.0001.140430T1200Z-140501T0000Z/
OUTER BANKS DARE-
406 AM EDT WED APR 30 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENT NORTH OF CAPE HATTERAS

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 2:30 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
030 
WHUS42 KMHX 301533
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1133 AM EDT WED APR 30 2014

...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK NORTH OF
CAPE HATTERAS TODAY...

.A HIGH RISK OF RIP CURRENTS IS FORECAST NORTH OF CAPE HATTERAS
TODAY. NORTHEASTERLY SWELLS WITH BREAKING WAVES OF 4 TO 6 FEET
WILL RESULT IN MORE FREQUENT RIP CURRENTS AND DANGEROUS SHORE BREAK.

NCZ103-010000-
/O.CON.KMHX.BH.S.0001.000000T0000Z-140501T0000Z/
OUTER BANKS DARE-
1133 AM EDT WED APR 30 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENT NORTH OF CAPE HATTERAS

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 2:30 PM 
  TODAY.

* SURF HEIGHT...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
899 
WHUS42 KMHX 302023
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 PM EDT WED APR 30 2014

...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK...

.A HIGH RISK OF RIP CURRENTS IS FORECASTED FOR ALL BEACHES.
EASTERLY SWELLS WITH BREAKING WAVES OF 4 TO 7 FEET WILL RESULT IN
MORE FREQUENT RIP CURRENTS AND DANGEROUS SHORE BREAK.

NCZ103-012030-
/O.CAN.KMHX.BH.S.0001.000000T0000Z-140501T0000Z/
/O.NEW.KMHX.BH.S.0002.140501T0000Z-140502T0000Z/
OUTER BANKS DARE-
423 PM EDT WED APR 30 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH THURSDAY EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK NORTH
  OF CAPE HATTERAS

* LOCATION...NORTH OF HATTERAS INLET

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM.

* SURF HEIGHT...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

NCZ095-098-104-012030-
/O.NEW.KMHX.BH.S.0002.140501T0000Z-140502T0000Z/
CARTERET-ONSLOW-OUTER BANKS HYDE-
423 PM EDT WED APR 30 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH THURSDAY EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS SOUTH OF CAPE HATTERAS

* LOCATION...SOUTH OF HATTERAS INLET

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM.

* SURF HEIGHT...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 29, 1:43 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 29, 1:43 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
143 PM EDT TUE APR 29 2014

.SYNOPSIS...
A STATIONARY FRONT OVER EASTERN NORTH CAROLINA WILL SLOWLY LIFT
NORTH TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH FROM THE
WEST THURSDAY. A WEAK COLD FRONT WILL MOVE THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1255 PM TUE...LATEST SFC ANALYSIS SHOWS LINGERING BOUNDARY FROM
JUST SOUTH OF KINSTON TO CAPE HATTERAS. SHARP CONTRAST IN TEMPS
EARLY THIS AFTERNOON WITH PLACEMENT OF FRONT AS EVIDENCED BY 20
DEG TEMP SPREAD ACROSS THE AREA...64 IN MANTEO AND 84 IN
RICHLANDS. FRONT WILL CONTINUE TO SLOWLY LIFT NORTHWARD TODAY AND
TONIGHT. SFC LOW PRESSURE CURRENTLY OVER THE MID WEST AND
ATTENDANT COLD FRONT MOVING INTO THE OH/TN VALLEY REGION WILL
CONTINUE TO MOVE EASTWARD TODAY...WITH MOST OF ENC GETTING INTO
THE WARM SECTOR THIS AFTERNOON AS WARM FRONT LIFTS NORTH. MADE
MINOR TWEAKS TO FORECAST BASED ON LATEST TRENDS.

EASTERN NC REMAINS IN SLIGHT RISK OF SEVERE WX TODAY. BETTER
FORCING AND INSTABILITY TODAY AS UPPER TROUGH APPROACHES FROM THE
WEST COUPLED WITH LOW LEVEL JET...SFC FRONT...DIFFERENTIAL HEATING
AND OUTFLOW BOUNDARIES. SCT ACTIVITY DEVELOPING EARLY THIS
AFTERNOON SOUTH OF THE FRONT ALONG THE SOUTHERN COAST CORRELATED
WITH AREA OF HIGHER DEWPOINTS AND INCREASED INSTABILITY. FORECAST
SOUNDINGS SHOW CAPES 1500-2500J/KG...LI VALUES -5 TO -7C...AND
0-6KM SHEAR 25-30KT. MAIN THREATS STILL LOOK LIKE POTENTIAL FOR
DAMAGING WIND GUSTS...SMALL HAIL AND AN ISOLATED TORNADO. HIGH RES
MODELS NSSL WRF AND NMM HAVE CONVECTION DEVELOPING ACROSS CENTRAL
NC THIS AFTERNOON AND MOVING INTO EASTERN NC LATE THIS AFTERNOON
AND EVENING. AT THIS TIME THE BEST CHANCES FOR SVR WX LOOK TO BE
THE COASTAL PLAIN THIS AFTERNOON AND EVENING.

HIGHS TODAY VERY DEPENDENT ON EXACT PLACEMENT OF SFC BOUNDARY...BUT
GENERALLY COOLER ALONG THE NORTHERN OUTER BANKS IN THE UPPER 60S
AND LOW 70S/LOWER 80S ELSEWHERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 350 AM TUE...ACTIVITY WILL DIMINISH IN COVERAGE WITH THE LOSS
OF DAYTIME HEATING. WILL MAINTAIN 50 PERCENT ALONG THE COASTAL
PLAIN TO SLIGHT CHANCE SOUTH COAST AND OUTER BANKS. WARM AND MUGGY
OVERNIGHT WITH LOWS IN THE MID/UPPER 60S.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
AS OF 350 AM TUE...ADVANCING MID LEVEL TROF IN COMBINATION WITH A
SWATH OF DEEP MOISTURE WILL IMPACT LOCAL WEATHER WEDNESDAY AND
THURSDAY. PRECIP CHANCES WILL BE IN THE HIGH CHANCE TO LIKELY
CATEGORIES THROUGHOUT AND CATEGORICAL POPS MAY BE APPLIED AS
TIMING RESOLUTION COMES INTO BETTER FOCUS. UPPER 60 SFC DEW
POINTS, VEERING WIND PROFILES AND INCREASING DIURNAL INSTABILITY
COMBINE TO PRODUCE AN ENHANCED SEVERE WEATHER AND PERHAPS ISOLATED
TORNADO THREAT WEDNESDAY AFTERNOON. CONVECTION WILL WEAKEN WITH
DAYTIME HEAT LOSS WED EVENING BUT ANOTHER ROUND OF SHOWERS AND
STRONG TO POSSIBLY SEVERE THUNDERSTORMS AS SFC COLD FRONT PUSHES
THRU THE AREA THURSDAY. PRECIP WATER INCREASING TO GREATER THAN
+2SD SUGGESTS HEAVY DOWNPOURS LIKELY IN STRONGER CONVECTION THRU
THURSDAY WITH RAINFALL AMOUNTS EXPECTED TO TOTAL 1-3 INCHES WITH
LOCALLY HEAVIER AMOUNTS.

DRIER AIR WILL BEGIN TO FILTER INTO THE AREA THU NIGHT AND FRIDAY AS
SFC FRONT PUSHES OFFSHORE AND MID LEVEL FLOW TURNS MORE WSW. WAVE OF
LOW PRESSURE DEVELOPS ON THE OFFSHORE STALLED BNDRY AND MAY PUSH
NORTHERN EDGE OF PRECIP INTO THE AREA FRI INTO FRIDAY NIGHT.
CONSENSUS OF MODEL SOLUTIONS IS BEGINNING TO FAVOR A DRIER SOLUTION
AS THE SFC BNDRY MOVES FARTHER OFF THE SE COAST EARLY NEXT WEEKEND
BUT WILL HANG ONTO SLIGHT/LOW CHANCE POPS FOR SATURDAY FOR NOW UNTIL
THE DRIER MODEL TREND BECOMES BETTER ESTABLISHED. ZONAL FLOW AHEAD
OF A WEAK UPPER TROF AND ACCOMPANYING WEAK COLD FRONT SHUD LIMIT
PRECIP CHANCES SUNDAY/MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 18Z WEDNESDAY/...
AS OF 130 PM TUESDAY...A WARM FRONT WILL BE PUSHING NORTH THROUGH
THE AFTERNOON.  THIS HAS HELPED CLEAR OUT ANY LOW LEVEL STRATUS THIS
MORNING AS IT TRACKS NORTH.  SOUTHERLY FLOW WILL DEVELOP ACROSS THE
AREA AS THE FRONT MOVES NORTH.  SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING. CEILINGS WILL LOWER AGAIN LATE
THIS EVENING THROUGH THE OVERNIGHT HOURS.  ANTICIPATE VFR/MVFR THIS
AFTERNOON...IFR THIS EVENING AND OVERNIGHT AND A POSSIBLE PERIOD OF
LIFR EARLY IN THE AM. CONFIDENCE IN THE LOWER CEILINGS IS A BIT
LOW AT THIS TIME...SO DID NOT INCLUDE LIFR IN TAFS. VICINITY SHOWERS
ARE POSSIBLE WEDNESDAY MORNING AS THE LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT APPROACHES THE REGION. SOUTH WINDS WILL
BECOME GUSTY WEDNESDAY AS THE GRADIENT TIGHTENS.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UNSETTLED THRU THURSDAY WITH POSS OF SCT TO NUMEROUS CONVECTION
MAINLY DURING AFTN AND EVENING WITH CHC OF STRATUS AND PATCHY FOG
LATE AT NIGHT AND EARLY IN MORN. EXPECT OCNL REDUCTIONS IN FLIGHT
CATEGORIES THRU THIS PERIOD. MAY DRY A BIT WITH MAINLY VFR THU NIGHT
INTO FRI AS DEEPER MOISTURE SLIDES E WITH FRONT STALLING OFFSHORE.
SOME UNCERTAINTY FRI NIGHT INTO SAT WITH POSS OF WAVE OF LOW PRES
LIFTING ALONG FRONT AND PRODUCING PRECIP...IF THIS PRECIP SPREADS W
FAR ENOUGH COLD AGAIN SEE SUB VFR CONDITIONS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1255 PM TUE...LATEST ANALYSIS SHOWS STATIONARY FRONTAL BOUNDARY
DRAPED THROUGH THE CENTRAL WATERS NEAR CAPE HATTERAS. LATEST OBS
SHOW S/SE WINDS 5-10KT SOUTH OF THE FRONT...AND E/SE 10-10KT NORTH
OF THE FRONT...STRONGEST IN THE NORTHERN WATERS. SCA CONTINUES
FOR CENTRAL AND NORTHERN WATERS TODAY WITH SEAS BUILDING TO 4-6FT.
FRONT SHOULD CONTINUE TO SLOWLY LIFT NORTH TODAY...WITH WINDS
VEERING BEHIND IT BECOMING SE THIS AFTERNOON. WINDS DURING THE DAY
WILL BE SOUTHEAST TO SOUTH THROUGHOUT THE MARINE AREA. SOUTH WINDS
FORECAST THROUGHOUT OVERNIGHT AS THE FRONT MOVES NORTH.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MARINE AREA WILL BE IN WARM SECTOR THRU THURSDAY WITH S/SW WINDS 15
TO 25 KTS. EXPECT SEAS REACHING 6 TO 9 FEET ALL CSTL WTRS LATER WED
THRU THU. STRONGEST WINDS AND BIGGEST SEAS WILL LIKELY BE WED NIGHT
AND THU AHEAD OF COLD FRONT. THE FRONT WILL SLOWLY PUSH OFFSHORE BY
EARLY FRI WITH WINDS BECOMING W TO NW 10 TO 15 KTS. SEAS SHLD SUBSIDE
WITH SCA ENDING ALL WTRS BY FRI MORNING. FRONT STALLS OFF THE COAST
FRI INTO SAT WITH POSS OF WEAK WAVE LIFTING N ALONG IT. FOR NOW HAVE
WINDS MAINLY AOB 15 KTS LATER FRI INTO SAT WITH SEAS 2 TO 4 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR AMZ150.

&&

SYNOPSIS...HSA
NEAR TERM...HSA/CQD
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...LEP
MARINE...BTC/HSA/CQD
Hazardous weather outlook, Apr 29, 10:39 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1039 AM EDT TUE APR 29 2014

NCZ029-044>047-079>081-090>095-098-104-301445-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS HYDE-
1039 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. AT THIS TIME
EXPECT THE GREATEST RISK OF SEVERE WEATHER TO BE WEST OF HIGHWAY
17.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ103-301445-
OUTER BANKS DARE-
1039 AM EDT TUE APR 29 2014

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 29, 1:19 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
119 PM EDT TUE APR 29 2014

NCZ091>093-291815-
CRAVEN-JONES-LENOIR-
119 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...JONES AND LENOIR
COUNTIES THROUGH 215 PM EDT...

AT 119 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COMFORT...OR ABOUT 15 MILES NORTH OF HALF MOON...MOVING NORTHEAST AT
15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PHILLIPS
CROSSROADS...TRENTON...DOVER...COVE CITY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3534 7744 3519 7713 3494 7741 3506 7764
TIME...MOT...LOC 1719Z 228DEG 12KT 3505 7750
Local storm report, Apr 29, 2:23 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
223 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FUNNEL CLOUD     1 SSW COVE CITY         35.17N  77.33W
04/29/2014                   CRAVEN             NC   SPOTTER

            FUNNEL CLOUD IS LOWERING BETWEEN HWY-70 AND COVE CITY

&&

EVENT NUMBER MHX1400340

LEP
Local storm report, Apr 29, 2:26 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
226 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             2 SSW COVE CITY         35.16N  77.33W
04/29/2014  E1.75 INCH       CRAVEN             NC   SPOTTER

&&

EVENT NUMBER MHX1400341

LEP
Local storm report, Apr 29, 2:32 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
232 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TORNADO          2 SW COVE CITY          35.17N  77.35W
04/29/2014                   CRAVEN             NC   SPOTTER

            TORNADO BRIEFLY TOUCHED DOWN IN FIELD BETWEEN HWY-70
            AND COVE CITY

&&

EVENT NUMBER MHX1400342

PAGANO
Local storm report, Apr 29, 2:42 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
242 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TORNADO          3 SW COVE CITY          35.16N  77.36W
04/29/2014                   JONES              NC   PUBLIC

            TORNADO OBSERVED WHILE DRIVING SOUTH ON HWY-70

&&

EVENT NUMBER MHX1400343

PAGANO
Special weather statement, Apr 29, 2:47 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 PM EDT TUE APR 29 2014

NCZ044-080-093-291945-
BEAUFORT-CRAVEN-PITT-
247 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...CRAVEN AND PITT
COUNTIES THROUGH 345 PM EDT...

AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT BARNWELL...OR ABOUT 14 MILES NORTHWEST OF NEW BERN...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RIVERSIDE...
HONOLULU...VANCEBORO...WILMAR...CHOCOWINITY...RIVER ROAD......
WASHINGTON PARK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3555 7699 3555 7698 3547 7686 3545 7688
      3545 7691 3547 7693 3548 7699 3544 7696
      3546 7692 3543 7690 3513 7726 3524 7743
      3562 7710
TIME...MOT...LOC 1846Z 220DEG 20KT 3526 7727

3

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:25 PM EDTSpecial Weather StatementMHXTyrrell, Washington50 min
Apr 29, 12:05 AM EDTSpecial Weather StatementMHXDare, Tyrrell55 min
Apr 29, 12:53 AM EDTSpecial Weather StatementMHXDare37 min
Apr 29, 12:57 AM EDTSpecial Marine WarningMHX48 min
Apr 29, 1:19 PM EDTSpecial Weather StatementMHXJones56 min
Apr 29, 2:03 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Lenoir, Pitt42 min
Apr 29, 2:14 PM EDTTornado WarningMHXBeaufort, Craven, Jones, Pitt31 min
Apr 29, 2:47 PM EDTSpecial Weather StatementMHXCraven58 min
Apr 29, 5:01 PM EDTSpecial Weather StatementMHXGreene59 min
Apr 29, 5:17 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt43 min
Apr 29, 5:54 PM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Martin, Pitt51 min
Apr 29, 6:09 PM EDTTornado WarningMHXMartin, Pitt36 min
Apr 29, 6:45 PM EDTSpecial Weather StatementMHXGreene, Martin, Pitt, Washington60 min
Apr 29, 7:18 PM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Lenoir, Martin, Pitt42 min
Apr 29, 7:37 PM EDTAreal Flood AdvisoryMHXGreene, Pitt83 min
Apr 29, 7:43 PM EDTTornado WarningMHXGreene, Pitt47 min

Nearby

Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.